Results in Mathematics

, 74:195 | Cite as

On Some Results for a Subclass of Meromorphic Univalent Functions with Nonzero Pole

  • Bappaditya BhowmikEmail author
  • Firdoshi Parveen


Let \(\mathcal {V}_p(\lambda )\) be the collection of all functions f defined in the open unit disk \(\mathbb {D}\), having a simple pole at \(z=p\) where \(0<p<1\) and analytic in \(\mathbb {D}\setminus \{p\}\) with \(f(0)=0=f'(0)-1\) and satisfying the differential inequality \(|(z/f(z))^2 f'(z)-1|< \lambda \) for \(z\in \mathbb {D}\), \(0<\lambda \le 1\). Each \(f\in \mathcal {V}_p(\lambda )\) has the following Taylor expansion:
$$\begin{aligned} f(z)=z+\sum _{n=2}^{\infty }a_n z^n, \quad |z|<p. \end{aligned}$$
In Bhowmik and Parveen (Bull Korean Math Soc 55(3):999–1006, 2018), we conjectured that
$$\begin{aligned} |a_n|\le \frac{1-(\lambda p^2)^n}{p^{n-1}(1-\lambda p^2)}\quad \text{ for }\quad n\ge 3, \end{aligned}$$
and the above inequality is sharp for the function \(k_p^{\lambda }(z)=-\,p z/(z-p)(1-\lambda p z)\). In this article, we first prove the above conjecture for all \(n\ge 3\) where p is lying in some subintervals of (0, 1). We then prove the above conjecture for the subordination class of \(\mathcal {V}_p(\lambda )\) for \(p\in (0, 1/3]\). Next, we consider the Laurent expansion of functions \(f\in \mathcal {V}_p(\lambda )\) valid in \(|z-p|<1-p\) and determine the exact region of variability of the residue of f at \(z=p\) and find the sharp bounds of the modulus of some initial Laurent coefficients for some range of values of p. The growth and distortion results for functions in \(\mathcal {V}_p(\lambda )\) are also obtained. Next, we prove that \(\mathcal {V}_p(\lambda )\) does not contain the class of concave univalent functions for \(\lambda \in (0,1]\) and vice-versa for \(\lambda \in ((1-p^2)/(1+p^2),1]\). Finally, we show that there are some sets of values of p and \(\lambda \) for which \(\overline{\mathcal {\mathbb {C}}}\setminus {k_p}^{\lambda }(\mathbb {D})\) may or may not be a convex set.


Meromorphic functions univalent functions growth and distortion theorem laurent coefficients taylor coefficients 

Mathematics Subject Classification

30C45 30C50 30C55 30C80 



The authors thank Karl-Joachim Wirths for his suggestions and careful reading of the manuscript.


  1. 1.
    Avkhadiev, F.G., Wirths, K.-J.: A proof of the livingston conjecture. Forum Math. 19, 149–158 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Avkhadiev, F.G., Wirths, K.-J.: Schwarz–Pick type inequalities. Birkhäuser, Basel (2009)CrossRefGoogle Scholar
  3. 3.
    Avkhadiev, F.G., Wirths, K.-J.: Subordination under concave univalent functions. Complex Var. Elliptic Equ. 52, 299–305 (2007)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Avkhadiev, F.G., Wirths, K.-J.: Starlike cases of the generalized Goodman conjecture. Complex Var. Elliptic Equ. 34(2), 142–147 (2013)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Bhowmik, B., Ponnusamy, S., Wirths, K.-J.: Concave functions, Blaschke products and polygonal mappaings. Sib. Math. J. 50(4), 609–615 (2009)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bhowmik, B., Ponnusamy, S., Wirths, K.-J.: Domains of variability of Laurent coefficients and the convex hull for the family of concave univalent functions. Kodai Math. J. 30, 385–393 (2007)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bhowmik, B., Ponnusamy, S.: Coefficient inequalities for concave and meromorphically starlike univalent functions. Ann. Polon Math. 93(2), 177–186 (2008)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Bhowmik, B., Parveen, F.: On a subclass of meromorphic univalent functions. Complex Var. Elliptic Equ. 62(4), 494–510 (2017)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Bhowmik, B., Parveen, F.: Sufficient conditions for univalence and study of a class of meromorphic univalent functions. Bull. Korean Math. Soc. 55(3), 999–1006 (2018)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Bhowmik, B., Parveen, F.: On the Taylor coefficients of the class \(\cal{V}_{p}(\lambda )\). Bull. Malays. Math. Sci. Soc. 42(3), 793–802 (2019)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Fournier, R., Ponnusamy, S.: A class of locally univalent functions defined by a differential inequality. Complex Var. Elliptic Equ. 52(1), 1–8 (2007)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Jenkins, J.A.: On a conjecture of Goodman concerning meromorphic univalent function. Michigan Math. J. 9, 25–27 (1962)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Livingston, A.E.: Convex meromorphic mappings. Ann. Polon Math. 59(3), 275–291 (1994)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Miller, J.: Convex and starlike meromorphic functions. Proc. Am. Math. Soc. 80, 607–613 (1980)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Obradović, M., Ponnusamy, S., Wirths, K.-J.: Logarithmic coefficients and a coefficient conjecture for univalent functions. Monatsh Math. 185(3), 489–501 (2018)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Pfaltzgraff, J.A., Pinchuk, B.: A variational method for classes of meromorphic functions. J. Anal. Math. 24, 101–150 (1971)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Ponnusamy, S., Wirths, K.-J.: Coefficient problems on the class \(\cal{U}(\lambda )\). Probl. Anal. Issues Anal. 7(25), 87–103 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Ruscheweyh, S.: Two remarks on bounded analytic functions. Serdica 11, 200–202 (1985)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Wirths, K.-J.: On the residuum of concave univalent functions. Serdica Math. J. 32, 209–214 (2006)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Zemyan, S.M.: The range of the residue functional for the class \(\cal{S}_p\). Mich. Math. J. 31, 73–76 (1984)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Technology KharagpurKharagpurIndia

Personalised recommendations